Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2015, 8:42 PM CDT for Frio County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 8:42 PM CDT (01:42 UTC)
- Expired
- Apr 24, 2015, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frio County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:10 PM CDT | HAIL 1 | Pearsall, TX | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS54 KEWX 250142
SVREWX
TXC163-250245-
/O.NEW.KEWX.SV.W.0054.150425T0142Z-150425T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFF...OR
13 MILES NORTHWEST OF DILLEY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEARSALL...MOORE...DIVOT...WEST PEARSALL...BIG FOOT...BLUFF...
SCHATTEL...GOLDFINCH...BIGFOOT...NORTH PEARSALL...DERBY AND THREE
OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2872 9936 2897 9938 2909 9881 2899 9880
2884 9881
TIME...MOT...LOC 0142Z 249DEG 43KT 2882 9930
HAIL...1.00IN
WIND...60MPH
$$
MCO3 follow-up statements
504
WWUS54 KEWX 250148
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT FRI APR 24 2015
TXC163-250245-
/O.CON.KEWX.SV.W.0054.000000T0000Z-150425T0245Z/
FRIO TX-
848 PM CDT FRI APR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL FRIO COUNTY...
AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFF...OR 8
MILES WEST OF PEARSALL...MOVING EAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEARSALL...MOORE...DIVOT...WEST PEARSALL...BIG FOOT...BLUFF...
SCHATTEL...GOLDFINCH...BIGFOOT...NORTH PEARSALL...DERBY AND THREE
OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2872 9936 2897 9938 2909 9881 2899 9880
2884 9881
TIME...MOT...LOC 0147Z 249DEG 43KT 2885 9923
HAIL...1.75IN
WIND...60MPH
$$
MCO689
WWUS54 KEWX 250159
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT FRI APR 24 2015
TXC163-250245-
/O.CON.KEWX.SV.W.0054.000000T0000Z-150425T0245Z/
FRIO TX-
859 PM CDT FRI APR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL FRIO COUNTY...
AT 859 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEARSALL...
MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PEARSALL...MOORE...DIVOT...WEST PEARSALL...BIG FOOT...SCHATTEL...
GOLDFINCH...BIGFOOT...NORTH PEARSALL AND THREE OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 2875 9926 2897 9929 2909 9881 2899 9880
2884 9881
TIME...MOT...LOC 0159Z 255DEG 39KT 2885 9910
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
MCO171
WWUS54 KEWX 250241
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 PM CDT FRI APR 24 2015
TXC163-250245-
/O.CON.KEWX.SV.W.0054.000000T0000Z-150425T0245Z/
FRIO TX-
941 PM CDT FRI APR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN FRIO COUNTY...
AT 939 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHATTEL...OR
7 MILES NORTHWEST OF CHARLOTTE...MOVING EAST AT 50 MPH. A TORNADO
WARNING CONTINUES THROUGH 1000 PM CDT FOR SOUTHEASTERN PORTIONS OF
THIS STORM.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIGFOOT AND SCHATTEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 2884 9886 2903 9890 2909 9881 2899 9880
2884 9881
TIME...MOT...LOC 0239Z 249DEG 43KT 2895 9878
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
MCOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:56 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 24, 6:56 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 656 PM CDT FRI APR 24 2015 .AVIATION... /00Z TAFS/ ONGOING CONVECTION JUST TO THE SOUTHEAST OF KDRT WILL CONTINUE TO MOVE TO THE NORTHEAST. NEW STORMS ARE EXPECTED TO DEVELOP WITHIN THE NEXT HOUR OR TWO AND APPROACH KSAT AND KSSF AROUND 01Z AND 02Z OVER KAUS. HIRES SOLUTIONS CLEAR THE KAUS AREA AFTER 04Z BUT KEEP SHOWERS/STORMS ACROSS SAN ANTONIO THROUGH 05Z SATURDAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AS THEY MOVE ACROSS THE I-35 CORRIDOR. AT THIS TIME...WILL NOT INCLUDE THUNDERSTORM WIND GUSTS AS STRONGER STORMS ARE FORECAST TO STAY TO THE SOUTHEAST AND SOUTH OF THE TERMINALS. MVFR CONDITIONS ARE EXPECTED DURING THE STORMS PERIOD...BUT CAN NOT RULE OUT IFR CIGS FOR A SHORT PERIOD OF TIME. AFTER THE STORMS PUSH AWAY OVERNIGHT...WINDS WILL BECOME LIGHT AND VARIABLE AND REMAIN THROUGH LATE SATURDAY MORNING. VFR CONDITIONS ARE EXPECTED ACROSS THE I-35 SITES AFTER 13Z WHILE KDRT REMAINS VFR THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 24 2015/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... ..LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING POSSIBLE TONIGHT ACROSS SOUTHERN AND EASTERN AREAS... STARTING TO SEE SOME RECOVERY AFTER THE EARLY MORNING MCS. SOME POCKETS OF CLEARING ARE BEGINNING TO TAKE PLACE ACROSS THE SOUTHWEST CWA AND FAR WESTERN VAL VERDE COUNTY...AND ALSO SEEING CONVECTION BEGINNING TO DEVELOP ALONG THE HIGHER TERRAIN IN MEXICO. ANALYSES INDICATES LOW LEVEL THETA-E RIDGE AXIS ALONG AND JUST WEST OF THE RIO GRANDE...STILL SOME CIN TO OVERCOME JUST EAST OF THE RIO GRANDE. WITH ADDITIONAL CLEARING DO EXPECT THE POTENTIAL FOR SOME STORMS TO CROSS INTO MAVERICK...KINNEY AND/OR VAL VERDE COUNTIES THROUGH 6 PM. MODELS ARE IN GENERAL AGREEMENT WITH BROAD MID AND UPPER LEVEL FORCING INCREASING WEST TO EAST THIS EVENING WITH APPROACH OF SHORTWAVE...ALONG WITH BROAD ENTRANCE REGION TO UPPER LEVEL JET STREAK LOCATED OVER THE CWA. SEVERAL HI RES MODELS INDICATE SCATTERED TO NUMEROUS SHOWERS AND STORMS DEVELOPING EARLY THIS EVENING SOUTHWEST OF SAN ANTONIO AND SPREADING NORTHEAST THROUGH THE SOUTHERN AND EASTERN AREAS OF THE CWA THROUGH THE EVENING AND OVERNIGHT HOURS. IN ADDITION...ARW/NMM/HRRR INDICATING STORMS DEVELOPING OVER THE SJT CWA CLIPPING FAR NORTHERN AREAS UP NEAR BURNET. SUFFICIENT DEEP LAYER SHEAR AND STEEP ELEVATED LAPSE RATES/CAPE WARRANT THE RISK FOR SOME STRONG TO SEVERE STORMS THIS EVENING... PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. BUT THE BIGGER THREAT MAY BE LOCALLY HEAVY RAINFALL ESPECIALLY ALONG AND SOUTH OF I-10/US 90. VERY HIGH PWAT AIRMASS STILL POOLED IN THIS REGION... AND MODEL CONSENSUS OF 1 TO 2 INCHES OF QPF WITH ISOLATED POCKETS OF 3 TO 4 OCCURRING BETWEEN THE CRP/EWX CWA BOUNDARY AND I-10. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A PORTION OF THIS AREA... COINCIDING WHERE HEAVY RAINFALL HAS ALREADY OCCURRED THE PAST SEVERAL DAY. THE WATCH GOES AS FAR NORTH AS BASTROP AND LEE COUNTIES (NOT INCLUDING TRAVIS OR WILLIAMSON)...DESPITE LESSER AMOUNTS FORECAST IN THIS AREA. THIS IS OUT OF AN ABUNDANCE OF CAUTION AS SOILS ARE SATURATED OVER MUCH OF THESE AREA...WITH ONGOING FLOODING PROBLEMS CONTINUING IN BASTROP COUNTY. PRECIP SHOULD EXIT TO THE EAST OF THE AREA EARLY SATURDAY MORNING. A WEAK SURFACE BOUNDARY MOVES INTO THE AREA SATURDAY...WITH SLIGHTLY DRIER AIR ALONG AND WEST OF I-35. A POOL OF MOISTURE WILL STILL REMAIN ACROSS THE FAR SOUTHEAST ZONES...WHERE ISOLATED SHOWERS OR THUNDERSTORMS WILL BE A POSSIBILITY SATURDAY AFTERNOON. RUNYEN LONG TERM (SUNDAY THROUGH FRIDAY)...THE BOUNDARY MOVES BACK WEST OF THE I-35 CORRIDOR SUNDAY AND MONDAY...AS AN UPPER LEVEL LOW DEEPENS ACROSS NEW MEXICO AND THE PANHANDLE. LOW CHANCES FOR SHOWERS AND STORMS BOTH SUNDAY AND MONDAY ACROSS THE CENTRAL AND EASTERN CWA AS WEAK FORCING INTERACTS WITH MOISTURE POOLED OVER THE AREA. EVENTUALLY A COLD FRONT CLEARS THROUGH THE CWA ON TUESDAY...AND DEEPER NORTHWEST FLOW DEVELOPS OVER THE AREA WEDNESDAY THROUGH FRIDAY AS THE UPPER LEVEL TROUGH AXIS MOVES EAST. LOOK FOR MORE SEASONAL TEMPS AND DRY CONDITIONS WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 89 66 86 66 / 50 - 0 30 30 AUSTIN BERGSTROM INTL AIRPORT 66 88 63 85 65 / 60 10 - 30 30 NEW BRAUNFELS MUNI AIRPORT 67 88 65 86 67 / 80 10 - 30 30 BURNET MUNI AIRPORT 63 86 61 85 62 / 40 0 0 30 30 DEL RIO INTL AIRPORT 63 88 64 90 63 / 20 0 - - 20 GEORGETOWN MUNI AIRPORT 65 88 63 85 65 / 50 0 0 30 30 HONDO MUNI AIRPORT 65 88 65 88 64 / 70 - - 20 30 SAN MARCOS MUNI AIRPORT 67 87 64 85 66 / 70 10 - 30 30 LA GRANGE - FAYETTE REGIONAL 70 87 67 85 69 / 70 20 - 30 20 SAN ANTONIO INTL AIRPORT 68 89 67 87 67 / 80 10 - 30 30 STINSON MUNI AIRPORT 69 88 66 87 67 / 80 10 - 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM CDT SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT... FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE... MEDINA...WILSON. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...15 PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 24, 7:20 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT FRI APR 24 2015 TXZ171>173-183>194-202>209-217>225-228-260030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 720 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST CENTRAL TEXAS THROUGH 2AM SATURDAY MORNING. ISOLATED TO SCATTERED STRONG AND SEVERE STORMS ARE ONGOING LATE THIS AFTERNOON ACROSS THE CENTRAL RIO GRANDE PLAINS AND WILL CONTINUE TO PROGRESS EAST THROUGH THE EARLY TO MID EVENING HOURS. THE AREAS OF HIGHEST CONFIDENCE FOR STRONG AND SEVERE STORMS IS ALONG AND SOUTH OF A DEL RIO TO SAN ANTONIO TO LA GRANGE LINE. THE INITIAL STORM THREATS WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS TO 60 MPH. A TORNADO CAN NOT BE FULLY RULED OUT AS WELL. BY MID TO LATE EVENING THE THREATS WILL SHIFT FROM HAIL AND WIND TO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING IN ISOLATED AREAS...ESPECIALLY ALONG AND SOUTH OF A BASTROP TO SAN ANTONIO TO HONDO LINE WITH HEAVIEST RAIN AND HIGHEST RAINFALL TOTALS SOUTH OF HIGHWAY 90. NEW RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE WITH ISOLATED 4 INCHES. A FEW STRONGER STORMS COULD STILL BE CAPABLE OF PRODUCING LOCAL WINDS GUSTS TO 50 MPH AND DIME TO NICKEL SIZED HAIL. ALL ACTIVITY SHOULD END FROM WEST TO EAST THROUGH THE LATE EVENING TO EARLY MORNING HOURS SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 5AM SATURDAY ALONG AND SOUTH OF A BASTROP TO SAN ANTONIO TO HONDO LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AREA SPOTTERS MAY BE ACTIVATED THIS EVENING. ALLEN
In the hours before
Special weather statement, Apr 24, 6:55 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 655 PM CDT FRI APR 24 2015 TXZ228-250045- DIMMIT TX- 655 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DIMMIT COUNTY UNTIL 745 PM CDT... AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CHUPADERA RANCH AIRPORT...OR 27 MILES SOUTHEAST OF EL INDIO...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GILSON GROVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2827 10011 2830 9960 2820 9960 2820 10011 TIME...MOT...LOC 2355Z 270DEG 27KT 2817 10010 MCO
Local storm report, Apr 24, 7:30 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 W LAUGHLIN AFB AUX FI 28.86N 100.54W
04/24/2015 E1.00 INCH MAVERICK TX LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED BY BORDER PATROL.
&&
EVENT NUMBER EWX1500249
LJHSpecial weather statement, Apr 24, 7:32 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT FRI APR 24 2015
TXZ184>186-250115-
EDWARDS TX-REAL TX-KERR TX-
732 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REAL...SOUTHEASTERN
EDWARDS AND WEST CENTRAL KERR COUNTIES UNTIL 815 PM CDT...
AT 732 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BARKSDALE...OR 20 MILES WEST OF LEAKEY...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMP WOOD...VANCE...BARKSDALE AND PRADE RANCH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3019 9981 3002 9957 2962 9999 2962 10019
2966 10024
TIME...MOT...LOC 0032Z 219DEG 38KT 2967 10011
MCOSpecial weather statement, Apr 24, 7:49 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT FRI APR 24 2015
TXZ218-219-228-250130-
DIMMIT TX-ZAVALA TX-FRIO TX-
749 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAVALA...
SOUTHWESTERN FRIO AND NORTHEASTERN DIMMIT COUNTIES UNTIL 830 PM
CDT...
AT 748 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAS COLONIAS...OR NEAR CRYSTAL CITY...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...DILLEY...DIVOT...CHULA VISTA-RIVER SPUR...BLUFF...LAS
COLONIAS...LOMA VISTA AND BRUNDAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2864 9987 2887 9986 2893 9919 2864 9919
2864 9939 2859 9940
TIME...MOT...LOC 0048Z 268DEG 36KT 2873 9976
MCOLocal storm report, Apr 24, 8:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FUNNEL CLOUD 8 N CARRIZO SPRINGS 28.64N 99.86W
04/24/2015 DIMMIT TX LAW ENFORCEMENT
MULTIPLE REPORTS OF FUNNEL CLOUD NEAR THE ZAVALA-DIMMIT
COUNTY BORDER BETWEEN CARIZZO SPRINGS AND CRYSTAL CITY
&&
EVENT NUMBER EWX1500250
LJHSpecial weather statement, Apr 24, 8:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT FRI APR 24 2015 TXZ218-219-250215- ZAVALA TX-FRIO TX- 833 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ZAVALA AND CENTRAL FRIO COUNTIES UNTIL 915 PM CDT... AT 833 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUFF...OR 15 MILES SOUTHEAST OF BATESVILLE...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARSALL...MOORE...DIVOT...WEST PEARSALL...BLUFF...DERBY AND NORTH PEARSALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2871 9944 2894 9948 2909 9900 2877 9894 TIME...MOT...LOC 0133Z 254DEG 30KT 2885 9938 MCO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 30 min |
| Apr 24, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 36 min |
| Apr 24, 7:32 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 35 min |
| Apr 24, 7:49 PM CDT | Special Weather Statement | EWX | Zavala | 41 min |
| Apr 24, 7:53 PM CDT | Tornado Warning | EWX | Dimmit, Zavala | 22 min |
| Apr 24, 8:33 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Apr 24, 9:10 PM CDT | Tornado Warning | EWX | Atascosa, Frio | 50 min |
| Apr 24, 9:34 PM CDT | Special Weather Statement | EWX | Atascosa | 56 min |
| Apr 24, 9:55 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 31 min |
| Apr 25, 1:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 25, 2:02 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 25, 2:22 AM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Apr 25, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
| Apr 25, 2:34 AM CDT | Special Weather Statement | EWX | Uvalde | 26 min |
| Apr 25, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 52 min |
| Apr 25, 2:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Apr 25, 2:49 AM CDT | Special Weather Statement | EWX | Comal | 26 min |
| Apr 25, 2:59 AM CDT | Special Weather Statement | EWX | Medina | 46 min |
| Apr 25, 3:06 AM CDT | Special Weather Statement | EWX | Medina | 24 min |
| Apr 25, 3:09 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 51 min |
| Apr 25, 3:14 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 28 min |
| Apr 25, 3:30 AM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Apr 25, 3:40 AM CDT | Areal Flood Advisory | EWX | Bexar, Kinney, Medina, Uvalde | 3 hr |
| Apr 25, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 51 min |
| Apr 25, 3:56 AM CDT | Special Weather Statement | EWX | Guadalupe | 64 min |
| Apr 25, 3:57 AM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Apr 25, 4:07 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 38 min |
| Apr 25, 4:19 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 56 min |
| Apr 25, 4:31 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Medina, Uvalde | 3 hr |
| Apr 25, 4:35 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 3 hr |
| Apr 25, 4:46 AM CDT | Special Weather Statement | EWX | Caldwell | 44 min |
| Apr 25, 4:49 AM CDT | Special Weather Statement | EWX | Guadalupe | 26 min |
| Apr 25, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 67 min |
| Apr 25, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 30 min |
| Apr 25, 5:25 AM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Apr 25, 5:26 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| Apr 25, 5:38 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 67 min |
| Apr 25, 5:42 AM CDT | Special Weather Statement | EWX | Fayette | 33 min |
| Apr 25, 5:46 AM CDT | Areal Flood Advisory | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more | 3 hr |
| Apr 25, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 32 min |
| Apr 25, 7:00 AM CDT | Special Weather Statement | EWX | Bexar | 30 min |
| Apr 25, 7:30 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
| Apr 25, 8:15 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 45 min |
| Apr 25, 8:33 AM CDT | Special Weather Statement | EWX | Fayette | 42 min |
| Apr 25, 12:03 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 28 hr |
| Apr 25, 2:53 PM CDT | River Flood Warning | EWX | Bexar | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.